Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 221, NWS Norman, OK

May 19, 2001Jackson County, Kiowa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 19, 2001, 2:56 PM CDT for Jackson County, Kiowa County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 19, 2001, 2:56 PM CDT (19:56 UTC)
Expired
May 19, 2001, 3:45 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jackson County, OK, Kiowa County, OK

What was reported inside it

TimeReportWhereRemark
May 19, 3:05 PM CDTThunderstorm WindBlair, OKAn awning was blown off a convenience store.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:40 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 19, 10:40 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CDT SAT MAY 19 2001

UPDATED ZONE PACKAGE ALREADY SENT. SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER WESTERN OKLAHOMA... AND ACTIVITY CONTINUES OVER
EASTERN TEXAS PANHANDLE.  THIS APPEARS RELATED TO AN UPPER SPEED MAX
AS SEEN ON PROFILERS AND NEW MESO-ETA... WHICH IS LIFTING NORTHEAST
OVER THE TX PANHANDLE AND PEELING OFF OF STRONGER UPPER JET STILL TO
THE SOUTHWEST. MESOETA BRINGS A ROUND OF PRECIP INTO WESTERN
OKLAHOMA INTO EARLY THIS AFTERNOON WHICH TRENDS WELL WITH OBSERVED
RADAR.  MODEL THEN TENDS TO REDEVELOP CONVECTION BACK TO THE WEST
WHICH IS FORECAST TO MOVE OUT ACROSS THE CWA THIS EVENING AND
OVERNIGHT WHEN MAIN SYSTEM EJECTS.

MAIN CHANGE TO FORECAST WAS TO BRING POPS UP TO THE LIKELY CATEGORY
ACROSS WESTERN OKLAHOMA FOR THIS AFTERNOON... AND TO SHAVE WIND
SPEEDS OFF A TAD IN THE WEST THIS AFTERNOON WHERE A WEAKER GRADIENT
IS FORECAST AND CLOUDS WILL LIMIT MIXING.

FCSTID = 33/DLF

.OUN...
OK...FLASH FLOOD WATCH TONIGHT ZONES 04>21.
TX...NONE.

In the hours before

Special weather statement, May 19, 1:15 PM CDT, 1 hour 41 minutes before
OKZ004>048-050>052-TXZ083>090-192000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
115 PM CDT SAT MAY 19 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE
SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA
CITY... TO ARDMORE... TO HENRIETTA TEXAS. THROUGH THE LATE AFTERNOON
HOURS... THE THREAT OF SEVERE WEATHER IS EXPECTED TO BE PRIMARILY
OVER WESTERN SECTIONS OF THE AREA... WITH THE SEVERE WEATHER THREAT
SHIFTING EASTWARD OVERNIGHT. LARGE HAIL AND DAMAGING WIND WILL BE
THE PRIMARY THREATS... HOWEVER ISOLATED TORNADOES WILL ALSO BE
POSSIBLE. THERE WILL BE AN INCREASING THREAT FOR HEAVY RAINFALL
DURING THE OVERNIGHT HOURS.

DUE TO THE LACK OF A SIGNIFICANT CAPPING INVERSION... STRONG TO
SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING DURING THE EARLY AFTERNOON
HOURS ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ACROSS REMAINING PORTIONS
OF WESTERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS
THIS EVENING AND TONIGHT.

THE COMBINATION OF STRONG INSTABILITY AND SUFFICIENT VERTICAL WIND
SHEAR IS EXPECTED TO SUPPORT SEVERE THUNDERSTORMS. ALTHOUGH LOW
LEVEL WINDS SPEEDS ARE RELATIVELY WEAK... THE DIRECTIONAL SHEAR
COMBINED WITH STRONG INSTABILITIES COULD RESULT IN AN ISOLATED
TORNADO. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX DURING THE
LATE EVENING THAT WILL MOVE EASTWARD ACROSS MUCH OF OKLAHOMA
OVERNIGHT. SUSTAINED INFLOW OF MOIST AND UNSTABLE AIR INTO THE
COMPLEX OF STORMS SHOULD INCREASE THE THREAT FOR HEAVY RAINFALL.
ANY FURTHER RAINFALL OVER PARTS OF CENTRAL AND NORTH CENTRAL
OKLAHOMA THAT HAVE ALREADY RECEIVED HEAVY RAIN DURING THE PAST TWO
DAYS MAY RESULT IN FLASH FLOODING DURING THE OVERNIGHT HOURS.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND OVERNIGHT TONIGHT.

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:41 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills49 min
May 19, 1:19 PM CDTTornado WarningOUNRoger Mills41 min
May 19, 1:27 PM CDTSevere Thunderstorm WarningOUNBeckham48 min
May 19, 1:35 PM CDTTornado WarningOUNBeckham40 min
May 19, 2:14 PM CDTTornado WarningOUNBeckham46 min
May 19, 3:21 PM CDTSevere Thunderstorm WarningOUNComanche39 min
May 19, 3:42 PM CDTSevere Thunderstorm WarningOUNStephens48 min
May 19, 4:15 PM CDTSevere Thunderstorm WarningOUNJackson45 min
May 19, 4:23 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray52 min
May 19, 4:23 PM CDTSevere Thunderstorm WarningOUNLove52 min
May 19, 1:03 PM CDTSevere Thunderstorm WarningOUNFoard42 min
May 19, 1:07 PM CDTSevere Thunderstorm WarningOUNBaylor38 min
May 19, 3:59 PM CDTSevere Thunderstorm WarningOUNHardeman46 min
May 19, 4:48 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.